Delaware, 2008Lightning Strike in Delaware, July 8, 2008
July 8, 2008 · NWS PHI · 1 event in 1 county or zone
An upper air disturbance helped trigger thunderstorms across eastern Sussex County during the early evening of the 8th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper air disturbance helped trigger thunderstorms across eastern Sussex County during the early evening of the 8th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 8, 2:42 PM EST, 2 hours 48 minutes earlier.
Area forecast discussion, Jul 8, 2:42 PM EST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
342 PM EDT TUE JUL 8 2008
.SYNOPSIS...
AN UPPER LEVEL LOW OVER THE MID ATLANTIC REGION THIS AFTERNOON
WILL MOVE SLOWLY TO THE COAST BY TONIGHT. A COLD FRONT WILL MOVE
ACROSS THE REGION WEDNESDAY NIGHT. HIGH PRESSURE WILL BUILD IN
BEHIND THIS FRONT THURSDAY AND DOMINATE THE WEATHER THROUGH MOST
OF THE UPCOMING WEEKEND. ANOTHER FRONT IS EXPECTED TO ARRIVE FROM
THE NORTHWEST LATE SUNDAY AND MONDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
LATEST VISIBLE SATELLITE PICTURES (3PM) INDICATE A LINE OF CUMULUS
CLOUDS FORMING FROM SOUTH-CENTRAL PA NORTHEAST INTO NORTHWEST NEW
JERSEY. 88D REFLECTIVITY LOOPS INDICATE SHOWER ACTIVITY WITH THESE
CLOUDS, WITH SOME ISOLATED POCKETS OF VERY HEAVY RAIN. THIS
ACTIVITY IS ASSOCIATED WITH AN UPPER LEVEL LOW MOVING EAST ACROSS
THE MID ATLANTIC REGION THIS AFTERNOON. THIS KIND OF SCATTERED
SHOWER ACTIVITY WILL CONTINUE INTO THE EVENING HOURS, BUT IS
EXPECTED TO ABATE AS THE UPPER LEVEL LOW REACHES THE COAST. A
WARM AND HUMID NIGHT IS EXPECTED WITH LOWS GENERALLY IN THE LOW
70S IN MOST PLACES (EXCEPT IN THE MID TO UPPER 60S IN THE HIGHER
ELEVATIONS TOWARD THE POCONO PLATEAU AND NORTHWEST NEW JERSEY) AND
DEWPOINT TEMPERATURES IN THE UPPER 60S TO LOW 70S. PATCHY FOG AND
HAZE IS A POSSIBILITY, BUT NOT EXPECTED TO BE WIDESPREAD ENOUGH TO
MENTION IN THE FORECAST.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY/...
TWO FRONTAL BOUNDARIES ARE EXPECTED TO CROSS THE FORECAST AREA ON
WEDNESDAY. THE FIRST BOUNDARY WILL MOVE THROUGH DURING THE LATE
MORNING AND EARLY AFTERNOON HOURS WITH NOT MUCH SENSIBLE CHANGE
IN THE WEATHER BUT A SHOWER OR TWO CANT BE RULED OUT. THE SECOND
BOUNDARY WILL BE THE MAIN EVENT WHEN IT CROSSES THE AREA WEDNESDAY
NIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP IN FRONT
OF AND ALONG THIS FRONT, AND SPC HAS PLACED THE ENTIRE FORECAST
AREA UNDER A SLIGHT RISK FOR SEVERE WEATHER FOR THE 24 HOUR PERIOD
ENDING AT 8AM THURSDAY. GENERALLY LESS THEN ONE INCH OF
PRECIPITATION IS EXPECTED FROM THIS FRONTAL PASSAGE, BUT HIGHER
AMOUNTS ARE CERTAINLY POSSIBLE IN LOCALIZED THUNDERSTORM ACTIVITY.
TEMPERATURES ARE EXPECTED TO REACH THE 90 DEGREE MARK IN SOUTHEAST
PA AND POSSIBLY THE DELMARVA AND SOUTHERN NEW JERSEY AS WELL, BUT
HOW HIGH THE MERCURY ACTUALLY REACHES WILL DEPEND ON THE AMOUNT OF
CLOUD COVER THAT DEVELOPS DURING THE MID MORNING AND AFTERNOON
HOURS, AND THE EXACT TIMING OF THE FRONTAL PASSAGE. THE GFS
INDICATES AN AREA OF LOW PRESSURE MAY DEVELOP ALONG THIS FRONT
LATE WEDNESDAY, PERHAPS EXTENDING THE PERIOD OF RAIN LATER INTO
THURSDAY MORNING. THIS SOLUTION WAS DISCOUNTED DURING THE
COLLABORATION PROCESS AND SO THE CURRENT FORECAST CALLS FOR
THURSDAY TO BE RAIN-FREE. HIGHS ON THURSDAY ARE EXPECTED TO BE 5
TO 7 DEGREES COOLER THAN WEDNESDAY.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
HIGH PRESSURE IS EXPECTED TO BUILD IN FROM THE WEST BEGINNING
THURSDAY AFTERNOON, AND SHOULD DOMINATE THE WEATHER THROUGH MOST
OF THE UPCOMING WEEKEND. ANOTHER COLD FRONT WILL APPROACH FROM THE
NORTHWEST LATE ON SUNDAY, CROSSING THE FORECAST AREA SUNDAY NIGHT
BEFORE SLOWLY DOWN A BIT AS IT MOVES OFF THE COAST. ANOTHER AREA
OF HIGH PRESSURE FROM THE GREAT LAKES STATES IS FORECAST TO MOVE
IN BEHIND THIS FRONT ON TUESDAY.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
THE MAIN UPPER-LEVEL TROUGH IS SWINGING TO OUR SOUTH THIS AFTERNOON,
HOWEVER A PORTION OF THE UPPER TROUGH IS ACROSS OUR AREA. A VERY
WARM AND MOISTURE AIRMASS WITH COLDER AIR ALOFT HAS COMBINED WITH
SOME BOUNDARIES AND TERRAIN TO POP ISOLATED TO SCATTERED CONVECTION.
THIS ACTIVITY IS EXPECTED TO CONTINUE INTO EARLY THIS EVENING, THEN
A DIMINISHING TREND IS ANTICIPATED AS THE CONVECTION IS MAINLY
DIURNALLY DRIVEN. OUTSIDE OF THE CONVECTION, SCATTERED CUMULUS HAS
POPPED BUT WITH LITTLE VERTICAL GROWTH IN MANY AREAS. VFR CONDITIONS
ARE EXPECTED TO CONTINUE OUTSIDE OF CONVECTION, HOWEVER WITH THE
AMOUNT OF MOISTURE IN THE BOUNDARY LAYER, SOME CUMULUS CLOUD BASES
MAY NEAR MARGINAL VFR IN SPOTS INTO EARLY THIS EVENING. WE CONTINUED
TO HIGHLIGHT THE CONVECTION POSSIBILITY WITH A CB DESCRIPTOR UNTIL
ABOUT 01Z. THE EXCEPTION IS KRDG AND KABE WHERE THEY APPEAR TO HAVE
A BETTER CHANCE IN SEEING A THUNDERSTORM, BASED ON THE HELP OF
TERRAIN. A GENERAL SOUTHWEST WIND WILL CONTINUE, HOWEVER IT WILL
TEND TO DIMINISH AS WE GO THROUGH THE EVENING HOURS. THERE SHOULD BE
ENOUGH DECOUPLING FOR THE WIND TO BE BELOW 10 KNOTS, HOWEVER MOST
TERMINALS SHOULD BE ABLE TO HOLD ONTO AT LEAST A LIGHT BREEZE
OVERNIGHT.
THE GUIDANCE IS NOT HINTING AT MUCH IN THE WAY OF LOW CLOUDS/FOG
OVERNIGHT, AND THIS WAS DEPICTED FOR LAST NIGHT/EARLY THIS MORNING
AS WELL. HOWEVER, LOCALLY DENSE FOG DEVELOPED AT A FEW OF THE
TERMINALS EARLY THIS MORNING. WHILE THIS CANNOT BE RULED OUT AGAIN
EARLY WEDNESDAY MORNING, WE WILL NOT HIT THE FOG TOO HARD AND JUST
INDICATE SOME AT KRDG, KABE AND KMIV FOR NOW. IT APPEARS THAT LITTLE
IN THE WAY OF STRATUS WILL DEVELOP OUTSIDE OF ANY LOCALIZED FOG. AS
A RESULT, WE WILL ONLY CARRY FEW PREVAILING VFR CLOUDS OVERNIGHT. ON
WEDNESDAY, A COLD FRONT WILL BE MOVING INTO THE AREA IN THE
AFTERNOON. CLOUDS WILL BE ON THE INCREASE WITH SHOWERS AND
THUNDERSTORMS DEVELOPING DURING THE COURSE OF THE DAY. WE INDICATED
THIS POTENTIAL TOWARD THE END OF THE 18Z TAF PERIOD FOR ALL
TERMINALS, EXCEPT WITH A TEMPO GROUP INCLUDED AT KABE AND KRDG AT A
BIT EARLIER TIME FRAME. SOME OF THE STORMS COULD BE LOCALLY GUSTY
AND CONTAIN HEAVY RAIN. OTHERWISE, A SOUTHWEST WIND WILL CONTINUE
THROUGH 18Z WEDNESDAY IN ADVANCE OF THE COLD FRONT.
OUTLOOK...
THE COLD FRONT IS EXPECTED TO CROSS THE ENTIRE REGION WEDNESDAY
NIGHT AND EARLY THURSDAY WITH SHOWERS AND THUNDERSTORMS. IT APPEARS
THE FRONT WILL BE PROGRESSIVE ENOUGH TO CLEAR THE AREA BEFORE
POSSIBLY STALLING TO OUR SOUTH ON THURSDAY. HIGH PRESSURE THEN
BUILDS IN THURSDAY NIGHT AND CONTINUES FRIDAY INTO SATURDAY. THE
NEXT COLD FRONT MAY ARRIVE ON SUNDAY.
&&
.MARINE...
THE SOUTHERLY FLOW IS INCREASING ACROSS THE WATERS AS THE PRESSURE
GRADIENT TIGHTENS WELL AHEAD OF AN ADVANCING COLD FRONT. AVAILABLE
OBSERVATIONS THIS AFTERNOON INDICATE SOME GUSTS TO 20 KNOTS SO FAR
WITH SEAS BUILDING TO 3 TO 4 FEET. THE WINDS HAVE SHIFTED TO NEARLY
SOUTHEASTERLY IN THE LOWER DELAWARE BAY AND AN EARLIER REPORT FROM
THE CAPE MAY FERRY INDICATED WINDS OF 10 TO 15 KNOTS. OVERALL, THIS
SOUTHERLY FLOW REGIME IS FORECAST TO CONTINUE THROUGH TONIGHT AS A
LOW-LEVEL JET STRENGTHENS. THE MAIN FORECAST CHALLENGE IS HOW MUCH
OF THE WIND MIXES TO THE SURFACE. IT APPEARS MOST OF IT WILL REMAIN
ABOVE THE SURFACE DUE TO THE WARM AIR PRESENCE AND BASED ON FORECAST
SOUNDINGS, HOWEVER STILL THINK SOME GUSTS COULD REACH 25 KNOTS AT
TIMES. IN ADDITION, SEAS ARE EXPECTED TO INCREASE TO 5 FEET WITHIN
THE SOUTHERLY FLOW, WHICH IS SUPPORTED BY THE WAVEWATCH GUIDANCE. AS
A RESULT, WE WILL MAKE NO CHANGES TO THE ADVISORY THAT IS IN EFFECT.
THERE COULD BE A RELAXATION FOR A TIME IN THE LOW-LEVEL WINDS OVER
WATERS WEDNESDAY ALTHOUGH SEAS MAY STILL BE NEAR 5 FEET. OUR
CONFIDENCE IS NOT HIGH ENOUGH TO EXTEND THE ADVISORY BEYOND 10Z
WEDNESDAY. LATER SHIFTS WILL BE ABLE TO EXAMINE NEW GUIDANCE AND
WATCH TRENDS AND EXTEND IF NEEDED. ON DELAWARE BAY, WINDS MAY GET A
BIT GUSTY, HOWEVER WITH A SOUTHWESTERLY DIRECTION ON AVERAGE, WE ARE
EXPECTING IT TO REMAIN BELOW CRITERIA.
THE COLD FRONT WILL MOVE INTO THE AREA LATE WEDNESDAY WITH SHOWERS
AND THUNDERSTORMS. SOME OF THE THUNDERSTORMS COULD BE GUSTY. IT
APPEARS THE FRONT MAY SLOW A LITTLE BUT WE ARE DISCOUNTING THE GFS
SOLUTION OF DEVELOPING A WAVE ALONG IT AS IT HAS LITTLE MODEL
SUPPORT. AS A RESULT, THE FRONT SHOULD CLEAR THE ENTIRE AREA
THURSDAY MORNING THEN SETTLE SOUTHWARD. HIGH PRESSURE BUILDS IN
LATER THURSDAY AND REMAINS IN CONTROL FOR FRIDAY INTO SATURDAY.
DEPENDING ON THE POSITION OF THE HIGH, WE MAY HAVE A PERIOD OF
ONSHORE WINDS. THE NEXT COLD FRONT WILL APPROACH ON SUNDAY.
THE RIP CURRENT RISK HAS INCREASED TO MODERATE FOR PORTIONS OF THE
JERSEY SHORE THIS AFTERNOON, AS WINDS HAVE BECOME ONSHORE COMBINED
WITH SHORT PERIOD SOUTHERLY WIND SWELLS AND A STRONG SOUTH TO NORTH
CURRENT /AS REPORTED BY AN OBSERVER AT LONG BEACH ISLAND/. THIS WILL
CONTINUE THIS EVENING, AND IS MENTIONED IN THE SURF ZONE FORECAST
PRODUCT /SRF/.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM EDT
WEDNESDAY FOR ANZ450>455.
&&
SYNOPSIS...MIKETTA
NEAR TERM...MIKETTA
SHORT TERM...MIKETTA
LONG TERM...MIKETTA
AVIATION...GORSE
MARINE...GORSEHazardous weather outlook, Jul 8, 2:51 PM EST, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
351 PM EDT TUE JUL 8 2008
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-067>071-092000-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
351 PM EDT TUE JUL 8 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED TO ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. THE
MAIN THREAT FROM ANY THUNDERSTORMS WOULD BE DRENCHING RAINS
CREATING FLOODING IN ISOLATED SPOTS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE AREA UNDER A
SLIGHT RISK FOR SEVERE THUNDERSTORMS ON WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY.
ANZ450>455-092000-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
351 PM EDT TUE JUL 8 2008
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-092000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
351 PM EDT TUE JUL 8 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE AREA UNDER A
SLIGHT RISK FOR SEVERE THUNDERSTORMS ON WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY.
NJZ014-024>026-092000-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
351 PM EDT TUE JUL 8 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A MODERATE RISK FOR RIP CURRENTS ALONG THE NEW JERSEY COAST THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT
RISK FOR SEVERE THUNDERSTORMS ON WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY.
In the hours before
Special weather statement, Jul 8, 12:14 PM EST, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
114 PM EDT TUE JUL 8 2008
NJZ001-081815-
SUSSEX-
114 PM EDT TUE JUL 8 2008
...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY...
AT 109 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MONTAGUE...MOVING NORTHEAST AT 5 MPH. THE
THUNDERSTORM WILL BE NEAR SUSSEX AROUND 155 PM AND HIGH POINT AROUND
210 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
FORECASTER:PO
Special weather statement, Jul 8, 1:37 PM EST, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
237 PM EDT TUE JUL 8 2008
PAZ054-055-082030-
CARBON-MONROE-
237 PM EDT TUE JUL 8 2008
...STRONG THUNDERSTORMS WITH HEAVY RAINS WILL AFFECT CARBON AND
MONROE COUNTIES...
AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORM OVER CARBON AND MONROE COUNTIES. THE
STORMS WERE MOVING SLOWLY NORTHEAST AT AROUND 15 MPH. THEY WILL
AFFECT LAKE HARMONY...BLAKESLEE...JONAS...GILBERT...ROSSLAND AND
LONG POND.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
FORECASTER:PO
Special weather statement, Jul 8, 4:42 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
542 PM EDT TUE JUL 8 2008
DEZ003-004-MDZ020-082245-
CAROLINE-DELAWARE BEACHES-INLAND SUSSEX-
542 PM EDT TUE JUL 8 2008
...STRONG THUNDERSTORMS WILL AFFECT CAROLINE AND SUSSEX COUNTIES...
AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST
OF SALISBURY TO 20 MILES SOUTHEAST OF SALISBURY...MOVING NORTHEAST AT
25 MPH. THE THUNDERSTORMS WILL BE NEAR CHOPTANK AROUND 555 PM...
PRESTON...TANYARD AROUND 600 PM...FEDERALSBURG...GUMBORO...LAUREL...
BETHEL AROUND 605 PM...BLADES...SEAFORD AND HARMONY AROUND 610 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
FORECASTER:P0
Lightning, Sussex
- When
- July 8, 5:30 PM EST
- Where
- Sussex County, 0.69 mi S of Rehoboth Beach to 0.5 mi WNW of Dewey Beach
- Property damage
- $1,000
- Reported by
- Newspaper
- Coordinates
- 38.710, -75.081
A lightning strike around Silver Lake caused about 600 homes and businesses to instantaneously lose power in Rehoboth Beach. The power surge then affected transformers in the area and an additional 2,000 homes and businesses lost power in Rehoboth Beach. Smoke from one transformer forced the evacuation of the Star of the Sea Condominium. All power was restored by 1038 p.m. EDT that evening.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Georgia, July 8 to 9, 20081 death · 1 injured · $485,000 · 52 kt wind · 11 events
- Flash Flooding and Hail in Ohio, July 8, 2008$637,000 · 59 kt wind · 44 events
- Tornado and Damaging Winds in Illinois, July 8, 2008$394,000 · EF0 · 21 events
- Flash Flood and Damaging Wind in Arkansas, July 8 to 10, 2008$500,000 · 50 kt wind · 3 events
- Flash Flooding in New Mexico, July 8 to 10, 2008$415,000 · 5 events
- Hail and Damaging Winds in Ohio, July 8, 2008$113,000 · 52 kt wind · 26 events
- Hail and Damaging Winds in Pennsylvania, July 8, 2008$300,000 · 50 kt wind · 5 events
- Flood and Damaging Winds in Ohio, July 8, 2008$275,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in Kentucky, July 8, 2008$85,000 · 61 kt wind · 20 events
- Hail and Damaging Winds in South Carolina, July 8, 2008$100,000 · 1 in hail · 13 events
- Lightning Strike in Texas, July 8, 2008$150,000 · 1 event
- Flooding in Iowa, July 8 to 10, 2008$100,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 124272.